Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 43, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 3, 2020, 3:38 PM EDT. It took effect at May 4, 2020, 2:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2020, 3:38 PM EDT (19:38 UTC)
- In effect from
- May 4, 2020, 2:00 AM EDT
- Expired
- May 4, 2020, 2:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
317 WHUS71 KCLE 031938 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 338 PM EDT Sun May 3 2020 LEZ146>149-040345- /O.NEW.KCLE.SC.Y.0043.200504T0600Z-200504T1800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 338 PM EDT Sun May 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT MONDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 2 AM to 2 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The largest waves are expected from Avon Point, OH to nearshore waters immediately north of Presque Isle Peninsula in PA. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
127 WHUS71 KCLE 040208 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1008 PM EDT Sun May 3 2020 LEZ146>149-041015- /O.CON.KCLE.SC.Y.0043.200504T0600Z-200504T1800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1008 PM EDT Sun May 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT MONDAY... * WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...Portions of central Lake Erie. * WHEN...From 2 AM to 2 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
475 WHUS71 KCLE 040818 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 418 AM EDT Mon May 4 2020 LEZ146>149-041800- /O.CON.KCLE.SC.Y.0043.000000T0000Z-200504T1800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 418 AM EDT Mon May 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
334 WHUS71 KCLE 041349 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 949 AM EDT Mon May 4 2020 LEZ146>149-041800- /O.CON.KCLE.SC.Y.0043.000000T0000Z-200504T1800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 949 AM EDT Mon May 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
693 WHUS71 KCLE 041759 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 159 PM EDT Mon May 4 2020 LEZ146>149-041900- /O.EXP.KCLE.SC.Y.0043.000000T0000Z-200504T1800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 159 PM EDT Mon May 4 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... Northerly winds over Lake Erie are decreasing to 10 to 20 knots over the central and eastern basins. Waves over these areas have come down a bit since this morning to 2 to 4 feet on average. Therefore, will allow for the Small Craft Advisory to expire at 2 PM. Some higher waves up to 4 ft are possible through the rest of this afternoon with the persistent northerly flow. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 3, 2:05 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 3, 2:05 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 205 PM EDT Sun May 3 2020 .SYNOPSIS... A cold front will move across the region tonight. High pressure will build southeast across the Great Lakes on Monday and Tuesday. A much cooler weather pattern will continue for the upcoming week with below average temperatures. && .NEAR TERM /THROUGH MONDAY/... Raised temperatures another degree or so for the midday update except along the northeast lakeshore where flow off Lake Erie is having an impact. Mid and high cloud from convection in eastern Missouri and through the Ohio Valley is approaching and will increase through the afternoon. Previous discussion... A mid level shortwave disturbance in the 500 mb flow is moving across southern Ohio this morning with scattered showers across central Ohio. Drier air is trying to slow move in from the north today. High and mid level cloudiness will continue further south and more sunshine will occur further north across the area today. We will see one more nice and warm day before the cooler and below average temperatures move back in for this upcoming week. We will see afternoon temperatures climb back into the lower to middle 70s area wide, except for the immediate lakeshore communities. Scattered rain shower chances will continue today south of Highway 30. Regarding temperatures, a more impactful cold front will move across the area tonight and start the cooling trend. The overall weather pattern will shift to a series of troughs developing across the Great Lakes region as we start out the new week. High pressure will build down from Canada on Monday with a cooler airmass. We will see scattered clouds and sun on Monday but temperatures will only reach the 50s. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Nearly zonal flow will start out the week across the country with amplifying ridge expected along the West Coast. The amplifying ridge will force a shortwave trough that is expected to move east over the local area by Tuesday night to amplify as well. Deep upper level low will descend south out of the North Pole into northern Ontario, Canada by Wednesday night. This too will help to amplify the troughiness over the eastern half of the country. And, these features will keep the forecast area plunged into a cold air mass that will last into the weekend. A surface high pressure ridge over the local area Monday will remain nearly stationary across the area through Tuesday and then shift east Tuesday night. Low pressure is progged to move east across the central Great Lakes region Tuesday night lifting a warm front north across the area. The warm front is expected to become stationary across the area as the low moves southeast across the area Wednesday and then east to the Delmarva region by Wednesday night. Warm air advection with the warm front will be very minimal at best. The low will be followed by a trough of low pressure and cold air advection Wednesday night in north flow. As the low pressure system moves into the area, ample moisture will move southeast with the low and the upper level shortwave trough. This will bring another round of showers to the local area Tuesday through Wednesday and then exiting to the east Wednesday night. Temperatures will generally be steady state across the area with highs in the 50s each day and lows in the upper 30s to lower 40s. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Deep upper level troughiness will continue Thursday over the eastern half of the country. An upper level low pressure system over northern Ontario, Canada will oscillate across Ontario and western Quebec through the period producing broad upper level cyclonic flow across the local area. A series of troughs embedded in the mean flow will rotate around the upper level low into the forecast area during this period. So, what does that mean for the local area, a continued cool pattern that will persist into the weekend. A weak surface ridge will build into the local area Thursday and Thursday night but a fast moving upper level shortwave trough will rotate southeast into the local area by Friday. This feature will bring a swath of moisture to the area and yet another threat for some showers. The forecast area will deeply entrenched in the cold air advection pattern resulting in the threat for a mix of rain/snow; especially in the higher elevations and in the northeast snowbelt areas late Friday into Saturday. Unfortunately, this pattern looks like it will continue right into Mother's Day. Hopefully, there is hope in the future that large amplification of an upper level ridge over the western United States will gradually shift east toward the local area and allow our temperatures to warm to at or above normal for a change. Otherwise, temperatures will remain in the 50s for highs Thursday and struggle to get out of the 40s for highs in the eastern half of the area Friday and Saturday. Western portions will see highs in the lower 50s. Lows will stay in the 30s through the period so it is still too early to put the plants out. && .AVIATION /18Z Sunday THROUGH Friday/... VFR conditions will continue until late tonight when a cold front moves south off Lake Erie with MVFR cloud expanding across NE Ohio and NW Pennsylvania. Clouds of 2500-3500 feet can be expected for all but TOL/FDY, mainly in the 09-18Z window. Otherwise we will see varying degrees of mid and high cloud from convection upstream in Missouri and the Ohio Valley. West to northwest winds may gust to 20 knots at times this afternoon. Winds will shift to the north with the cold front with breezy conditions possible again. Outlook...Non VFR possible Wednesday then again Thursday night and Friday. && .MARINE... Southwest flow will give way to northwest winds by tonight as a cold front slides south across the area. Winds will be increasing as well out of the northwest behind the cold front Monday but diminishing to light Monday night and becoming northeast. Winds could borderline small craft advisory threshold late tonight into Monday with the cold front. Otherwise, generally light and variable flow is expected during the rest of the forecast period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...KEC/Griffin SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...KEC MARINE...Lombardy
Hazardous weather outlook, May 3, 3:18 AM EDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 318 AM EDT Sun May 3 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040730- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 318 AM EDT Sun May 3 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.